Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


First regimen
Nov 4, 2003

Hi doc,

Can you tell me what your ideal first regimen would be for someone (like me) who has a long history of depression?

You're great.

Steven G.

Response from Dr. Horwath

You should decide your first HAART regimen with your infectious disease doctor. Many factors go into this choice, including concerns about potential side effects.

Your history of depression is one such factor. People with a history of depression are more likely to experience symptoms of depression as a side effect of efavirenz (Sustiva). Depression and other psychiatric side effects have been reported within the first month or two of treatment in up to 50% of people who take Sustiva. Persons with a history of drug abuse are also thought to be at higher risk for psychiatric side effects.

In your case, you should discuss this risk with your infectious disease doctor before starting. If he or she still wants to give you an NNRTI, a good alternative is nevirapine (Viramune).



Previous
Would HIV cause throat symptoms?
Next
I need a little help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement